Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 1, NWS Lubbock, TX

January 21, 201615 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 21, 2016, 2:27 AM CST for 15 counties in Texas. It took effect at Jan 21, 2016, 8:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 2:27 AM CST (08:27 UTC)
In effect from
Jan 21, 2016, 8:00 AM CST
Expired
Jan 21, 2016, 4:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS74 KLUB 210827
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
227 AM CST THU JAN 21 2016

TXZ021>024-027>030-033>036-039>041-212200-
/O.NEW.KLUB.WI.Y.0001.160121T1400Z-160121T2200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...
OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...O'DONNELL
227 AM CST THU JAN 21 2016

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* TIMING...WINDS WILL RAMP UP AFTER SUNRISE AND DIMINISH BY LATE
  AFTERNOON. 

* WINDS...NORTHERLY WINDS NEAR 30 MPH ARE EXPECTED ACROSS THE
  ADVISORY AREA.

* IMPACTS...DRIVERS ON EAST TO WEST ORIENTED ROADWAYS MAY
  EXPERIENCE SOME DIFFICULTY DUE TO CROSSWINDS. IN
  ADDITION...PATCHY BLOWING DUST WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:28 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 20, 11:28 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 PM CST WED JAN 20 2016

.AVIATION...
LARGELY VFR WITH NRLY WINDS RISING TO 25-30 KNOTS BY MID-MORNING
AREA WIDE. AIRPORT WX WARNING AT LBB MAY BE POSSIBLE FOR SUSTAINED
30 KNOTS...BUT CURRENT MODEL CONSENSUS IS FOR VALUES TO FALL
SHORT OF THIS THRESHOLD. WINDS WILL DIMINISH MARKEDLY BY SUNSET.

OTHERWISE...COULD SEE SOME SPRINKLES CHANGE TO FLURRIES AT THE
TERMINALS FROM MIDNIGHT THROUGH DAYBREAK AS A TROUGH AND COLD
FRONT INTERSECT THE REGION. SMALL WINDOW STILL EXISTS FOR LOW
CIGS AND LIGHT FOG MAINLY AT CDS NOW THROUGH DAYBREAK...BUT THIS
IS LOOKING TOO LIMITED IN DURATION FOR AN EXPLICIT TAF MENTION.

&&

.PREV DISCUSSION... /ISSUED 321 PM CST WED JAN 20 2016/

SHORT TERM...
VIGOROUS DISTURBANCE PASSING THE UINTAS THIS AFTERNOON...DESTINED TO
SPREAD LIGHT SNOW CHANCES OVER THE PANHANDLE LATE TONIGHT AND EARLY
THURSDAY BEFORE DEEPENING INTO A MAJOR EAST COAST STORM LATER THIS
WEEK. WE HAVE INCREASED TO CHANCE MENTION OF SNOW FOR OUR SNOW-BELT
NORTHWEST ZONES AND CANT RULE OUT A LIGHT ACCUMULATION MAINLY OVER
NORTHERN PARMER...CASTRO...AND SWISHER COUNTIES...ALTHOUGH MOST
SOLUTIONS FAVOR AN INCH OR LESS. THIS SYSTEM FEATURES SIGNIFICANT
MID LEVEL LIFT FOR SEVERAL HOURS BUT NOT VERY IMPRESSIVE MOISTURE.
THE OTHER IMPACT FOR US WILL BE A SHARP COLD FRONTAL PASSAGE NEAR
OR JUST BEFORE DAYBREAK THURSDAY. WINDS BEHIND THIS FRONT APPEAR
CLOSE TO WIND ADVISORY LEVELS UP TO 30 TO 35 MPH SUSTAINED BY MID OR
LATE THURSDAY MORNING AND WILL BE CAPABLE OF KICKING UP SOME DUST AS
WELL. WINDS SHOULD BE TAILING OFF AFTER MID AFTERNOON THURSDAY. FEW
OTHER SIGNIFICANT ITEMS...STRAYED CLOSE TO THE PREVIOUS OUTPUT.
RMCQUEEN

LONG TERM...
NORTHERLY FLOW ALOFT AND AT THE SURFACE DURING THE FIRST HALF
OF FRIDAY WILL HELP KEEP TEMPS FROM RISING ABOVE THE 50S. TEMPS WILL
BE COOLEST ACROSS THE ROLLING PLAINS...UPPER 40S/LOW 50S...AS
SURFACE WINDS THERE WILL REMAIN OUT OF THE NORTH UNTIL LATER FRIDAY
EVENING UNLIKE ON THE CAPROCK WHERE WINDS WILL TURN TO THE SOUTHWEST
AHEAD OF A LEE TROF. A SURFACE RIDGE WILL MOVE OVERHEAD SATURDAY
WHICH WILL HELP WARM TEMPS TO AT LEAST 10 DEGREES ABOVE SEASONAL
AVERAGE. TEMPS WILL WARM EVEN MORE ON SUNDAY AS A LEE TROF DEEPENS
AND MOVES SOUTHWARD CREATING GUSTY WINDS OUT OF THE SOUTHWEST AROUND
25 MPH. TEMPS OVERALL WILL BE IN THE 60S ACROSS THE FA BUT WILL BE
MOVING INTO LOW 70S TERRITORY ACROSS THE SOUTHEASTERN ROLLING
PLAINS. WINDS WILL DECREASE AFTER SUNSET SUNDAY BUT WILL STAY
RELATIVELY BREEZY OVERNIGHT AS A COLD FRONT PUSHES THROUGH EARLY
MONDAY MORNING. THE FRONT STILL LOOKS TO BE DRY IN TERMS OF PRECIP
FOR THE FA. PRECIP WILL MOST LIKELY REMAIN TO THE NORTH IN THE OK
AND TX PANHANDLE WHERE SOMEWHAT BETTER LOW LEVEL MOISTURE CAN BE
ATTAINED AND BETTER UPPER LEVEL DYNAMICS WILL BE IN PLACE. SURFACE
HIGH PRESSURE WILL SET IN BY TUESDAY ALLOWING FOR FAIRLY QUIET
WEATHER ON THE BACK SIDE OF A SECONDARY YET MORE AMPLIFIED TROF. THE
TROF WILL PUSH QUICKLY EASTWARD BY MID WEEK WHILE ZONAL FLOW SETS UP
ALOFT CONTINUING THE PATTERN FOR QUIET WEATHER INTO THURSDAY. ALDRICH

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93/14/93
Hazardous weather outlook, Jan 20, 2:50 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CST WED JAN 20 2016

TXZ021>044-212100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
250 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CHANCE OF SNOW WILL DEVELOP ACROSS THE SOUTHWEST TEXAS PANHANDLE
LATE TONIGHT. LIGHT ACCUMULATIONS UP TO AN INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STIFF NORTH WINDS ON THURSDAY WILL BE NEAR 30 TO 35 MPH AND MAY
REQUIRE A WIND ADVISORY. PATCHY BLOWING DUST ALSO IS EXPECTED.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.